Alert archive / Virginia / Flash Flood Warnings in 2005

Flash Flood Warning 5, NWS Wakefield, VA

July 13, 2005City of Chesapeake, City of Virginia Beach, Virginia; Currituck County, North Carolina

NWS Wakefield, VA issued this flash flood warning at Jul 13, 2005, 8:50 AM EDT for City of Chesapeake, City of Virginia Beach, Virginia; Currituck County, North Carolina. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2005, 8:50 AM EDT (12:50 UTC)
Expired
Jul 13, 2005, 10:15 AM EDT
In force
85 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

Counties Currituck County, NC, City of Chesapeake, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 108 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 0.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2005-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2005-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1119 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 131251
FFWAKQ
NCC053-VAC550-810-131415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
850 AM EDT WED JUL 13 2005

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CURRITUCK COUNTY IN NORTHEAST NORTH CAROLINA
  CITY OF CHESAPEAKE IN SOUTHEAST VIRGINIA
  CITY OF VIRGINIA BEACH IN SOUTHEAST VIRGINIA

* UNTIL 1015 AM EDT

* AT 846 AM EDT...VERY HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS
  ALONG A LINE EXTENDING FROM FENTRESS TO COROLLA...OR ALONG A LINE
  EXTENDING FROM GREAT BRIDGE TO 8 MILES NORTH OF GRANDY...MOVING
  SOUTH AT 5 MPH.

* THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL BE NEAR...
    CURRITUCK BY 1010 AM EDT...
    GRANDY BY 1015 AM EDT...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3685 7600 3633 7573 3599 7570 3665 7625

$$
1 follow-up statement
000 
WGUS71 KAKQ 131408
FFSAKQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1007 AM EDT WED JUL 13 2005

NCC053-VAC550-810-131417-
CITY OF CHESAPEAKE VA-CITY OF VIRGINIA BEACH VA-CURRITUCK NC-
1007 AM EDT WED JUL 13 2005

...THE FLASH FLOOD WARNING FOR EASTERN CURRITUCK...CITY OF VIRGINIA
BEACH AND SOUTHEASTERN CITY OF CHESAPEAKE COUNTIES IS CANCELLED...

THE HEAVIER THUNDERSTORMS HAVE MOVED SOUTH OF THIS AREA. HOWEVER 
MORE THUNDERSTORMS MAY REDEVELOP OVER THIS AREA LATER TODAY.

LAT...LON 3685 7600 3633 7573 3599 7570 3665 7625

$$

JAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:37 AM EDT, 5 hours 13 minutes earlier.

Area forecast discussion, Jul 13, 3:37 AM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
337 AM EDT WED JUL 13 2005

.SHORT TERM (TODAY THROUGH THURSDAY)...
BULK OF LIGHTNING-INTENSE OVRNGT STORMS NOW MOVG OFF VA COAST. STORMS
WERE MAINTAINED BY NW-SE ORIENTED SFC BNDRY LIEING ACRS NORTHERN
AND EASTERN PORTIONS OF VA. MODELS SUGG THIS BNDRY REMAINS NRLY
STATIONARY NEXT FEW DAYS AND WILL HELP FOCUS ADDITIONAL CONVECTION
AS PIECES OF UPR LVL ENERGY CONT TO ROTATE ABOUT DENNIS REMNANT
OVR OHVLY. ATMOS WILL GRADUALLY BECOME MORE WORKED OVER SO WILL
LIMIT POPS TO CHC WITH HIGHEST POPS (50%) IN VCNTY OF NEARLY
STATIONARY SFC BNDRY. EXPECT MOST PCPN TO OCCUR DURING PEAK LATE
AFTN TO EARLY EVE DIURNAL CYCLES BUT CANT RULE OUT ANTHR BOUT OF
OVRNGT ACTIVITY GIVEN AVAILABLE FORCING. STORMS WILL LIKELY CONT
TO CONTAIN INTENSE LIGHTNING TODAY GIVEN THE FAVORED NW FLOW REGIME
OVR SFC BNDRY. ALSO PWATS NEARING 2 INCHES SUGG CONT THREAT FOR
LOCALIZED FLOODING.

MEAN FLOW BCMG MORE SW ON THU SO LIGHTNING NAY NOT BE AS INTENSE TMRW
BUT WILL MAINTAIN GOOD CHC POPS (40%) AREAWIDE GIVEN THE DEEPENING
SW FLOW AND LEFTOVR LOW LVL TRIGGERS.

TEMPS GENERALLY 85-90 NEXT FEW DAYS AS DEBRIS CLOUD SHUD HELP HOLD
DOWN TEMPS A BIT BUT MUGGINESS CONTS WITH DEW POINTS MNLY IN THE
L-M70S.

&&

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
SFC BNDRY SHUD EVENTUALLY LIFT OUT TO NE IN DEEPENING SW FLOW
LATE IN THE WEEK. MOIST SW FLOW REGIME CONTS OVR MID ATLC REGION
INTO THE WEEKEND SO WILL CONT LOW CHC POPS BUT DIFFICULT TO FIND A
STRONG LOW LVL FOCUS FOR ORGANIZED PCPN OTHER THAN PSBL LEE SIDE
TROF DEVELOPMENT AND LOW LVL CONVERGENCE AREAS VIA LAND/SEA
INTERFACES. DENNIS REMNANT OVR OHVLY FINALLY GETS PICKED UP AND
PUSHED NE AS UPR TROF BEGINS TO DIG THRU UPR MIDWEST BY EARLY NEXT
WEEK. MAY FINALLY BE ABLE TO REMOVE POPS ON MON AND/OR TUE BUT WL
AWAIT REGULAR REGIONAL/NATIONAL COLLABORATION LATER THIS MORN
BEFORE MAKING CHGS.

&&

.MARINE...FAIRLY LGT WINDS ACRS ALL THE WTRS AGAIN TODAY (EXCEPTION
BEING HIGHER WINDS DURING ONGOING TSTMS ERLY THIS MRNG...AND AGAIN
LTR TODAY). THE LGT WINDS WILL ALLOW FLOW TO BE LOCALLY ONSHORE
DURING AFTN AS SEABREEZE DEVELOPS. SLY FLOW A LITTLE STRONGER ON
THU...BUT STILL WELL BLO SMALL CRAFT.

&&

.AVIATION...QUITE VARIABLE ERLY THIS MRNG...SOME LOCAL IFR IN FOG
AND LOW CIGS NR AND N OF STATIONARY FRONT IN ERN SHORE (AND W/ TSTMS
IN EXTREME SE VA)...TO MOSTLY VFR FOR INLAND VA/NC. CONDS IMPROVE TO
MAINLY VFR W/ MARGINAL MVFR LATER THIS MRNG...AND BY AFTN WILL SEE
ISO/SCTD SHWRS/TSTMS DEVELOPING AGAIN W/HEAVIER SHWRS/TSTMS GIVING
TEMPO MVFR/IFR CONDS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&

SHORT TERM/LONG TERM...CULLEN
MARINE/AVIATION...BROWN
Hazardous weather outlook, Jul 13, 5:35 AM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
535 AM EDT WED JUL 13 2005

ANZ630>632-650-652-654-656-658-
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-141030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY-
COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
535 AM EDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.

.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS WHICH COULD
LEAD TO LOCALIZED FLOODING TODAY. OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

CULLEN

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.

In the hours before

Special weather statement, Jul 13, 3:50 AM EDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
350 AM EDT WED JUL 13 2005

NCZ017-102-VAZ095-097-098-130845-
CHESAPEAKE VA-EASTERN CURRITUCK NC-NORFOLK/PORTSMOUTH VA-VIRGINIA
BEACH VA-WESTERN CURRITUCK NC-
350 AM EDT WED JUL 13 2005

...THUNDERSTORMS WITH HEAVY RAIN AND INTENSE LIGHTNING MOVING
THROUGH SOUTHSIDE HAMPTON ROADS AND COASTAL NORTHEAST NORTH
CAROLINA...

AT 346 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS FROM CHURCHLAND TO GREAT BRIDGE...MOVING
SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR DOWNTOWN NORFOLK
AROUND 355 AM EDT...KEMPSVILLE AROUND 405 AM EDT...AND SANDBRIDGE
AROUND 410 AM EDT. EXPECT FREQUENT DANGEROUS CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. RAINFALL RATES OF UP TO 2
INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN LOW LYING AREAS.

CULLEN
Special weather statement, Jul 13, 5:41 AM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
541 AM EDT WED JUL 13 2005

VAZ077-078-084>086-131030-
GLOUCESTER VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NORTHUMBERLAND VA-
541 AM EDT WED JUL 13 2005

...THUNDERSTORMS WITH HEAVY RAIN AND INTENSE LIGHTNING MOVING OFF
THE NORTHERN NECK AND MIDDLE PENINSULA...

AT 539 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM KILMARNOCK TO 5 MILES SOUTHWEST OF
MATHEWS...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR
MATHEWS AROUND 545 AM EDT...AND NEW POINT COMFORT AROUND 605 AM EDT.
EXPECT FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IN THE PATH OF
THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS.

CULLEN
Special weather statement, Jul 13, 5:46 AM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
546 AM EDT WED JUL 13 2005

NCZ017-102-VAZ095-098-131030-
EASTERN CURRITUCK NC-NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA-WESTERN
CURRITUCK NC-
546 AM EDT WED JUL 13 2005

...THUNDERSTORMS WITH HEAVY RAIN AND INTENSE LIGHTNING MOVING
THROUGH SOUTHSIDE HAMPTON ROADS AND COASTAL NORTHEAST NORTH
CAROLINA...

AT 544 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM OCEAN VIEW TO 6 MILES NORTHWEST OF
CURRITUCK...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE
NEAR KEMPSVILLE AROUND 550 AM EDT...CURRITUCK AROUND 555 AM
EDT...AND VIRGINIA BEACH OCEANFRONT AROUND 600 AM EDT. EXPECT
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING
OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING
AREAS.

CULLEN
Special weather statement, Jul 13, 6:38 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
638 AM EDT WED JUL 13 2005

NCZ015>017-102-VAZ078-084>086-091-094-095-097-098-100-131130-
CAMDEN NC-CHESAPEAKE VA-EASTERN CURRITUCK NC-GLOUCESTER VA-LANCASTER
VA-MATHEWS VA-MIDDLESEX VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH
VA-NORTHAMPTON VA-PASQUOTANK NC-VIRGINIA BEACH VA-WESTERN CURRITUCK
NC-YORK VA-
638 AM EDT WED JUL 13 2005

...THUNDERSTORMS WITH HEAVY RAIN AND INTENSE LIGHTNING MOVING
THROUGH COASTAL SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA...

AT 635 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF THUNDERSTORMS FROM URBANNA TO ELIZABETH CITY...MOVING
SOUTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR MATHEWS AROUND
640 AM EDT...NEW POINT COMFORT AROUND 645 AM EDT...OCEAN VIEW AND
LYNNHAVEN AROUND 650 AM EDT...AND CURRITUCK AROUND 655 AM EDT.
EXPECT FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IN THE PATH OF
THESE STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS.

CULLEN
Special weather statement, Jul 13, 7:40 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
740 AM EDT WED JUL 13 2005

NCZ017-102-VAZ084-086-091-094-095-097-098-131215-
CHESAPEAKE VA-EASTERN CURRITUCK NC-GLOUCESTER VA-MATHEWS VA-NEWPORT
NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA-WESTERN
CURRITUCK NC-YORK VA-
740 AM EDT WED JUL 13 2005

...LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN AND INTENSE
LIGHTNING MOVING THROUGH COASTAL SOUTHEAST VIRGINIA AND NORTHEAST
NORTH CAROLINA...

AT 740 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 33 MILES NORTHWEST OF NEW POINT COMFORT TO
CURRITUCK...OR FROM 7 MILES NORTH OF URBANNA TO CURRITUCK. THE
STORMS WERE NEARLY STATIONARY...BUT WILL DRIFT SLOWLY SOUTHEAST. THE
STRONG THUNDERSTORMS WILL BE NEAR...  NEW POINT COMFORT AROUND 815
AM EDT...

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.

22
Special weather statement, Jul 13, 8:16 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
816 AM EDT WED JUL 13 2005

NCZ017-102-VAZ077-078-084>086-091-094-095-097-098-100-131315-
CHESAPEAKE VA-EASTERN CURRITUCK NC-GLOUCESTER VA-LANCASTER VA-MATHEWS
VA-MIDDLESEX VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH
VA-NORTHAMPTON VA-NORTHUMBERLAND VA-VIRGINIA BEACH VA-WESTERN
CURRITUCK NC-YORK VA-
816 AM EDT WED JUL 13 2005

...LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN AND INTENSE
LIGHTNING MOVING THROUGH COASTAL SOUTHEAST VIRGINIA AND NORTHEAST
NORTH CAROLINA...

AT 816 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM URBANNA TO 7 MILES SOUTHEAST OF
CURRITUCK...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...
  NEW POINT COMFORT AROUND 825 AM EDT...
  MATHEWS AROUND 830 AM EDT...
  VIRGINIA BEACH OCEANFRONT AROUND 835 AM EDT...
  KILMARNOCK AROUND 840 AM EDT...
  FAIR PORT AROUND 900 AM EDT...

EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.

22

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:19 AM EDTSevere Thunderstorm WarningAKQMiddlesex27 min
Jul 13, 4:38 AM EDTFlash Flood WarningAKQCity of Chesapeake82 min
Jul 13, 4:59 PM EDTSevere Thunderstorm WarningAKQPrince George, Surry33 min
Jul 13, 6:21 PM EDTSevere Thunderstorm WarningAKQHanover24 min
Jul 13, 6:40 PM EDTTornado WarningAKQNottoway22 min

Nearby

Flash Flood Warnings in Virginia, 2005Flash Flood Warnings in North Carolina, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.